MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM/5.5MM TI TAPERED ROD 500MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM/5.5MM TI TAPERED ROD 500MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.633.191
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: kwp, mnh, mni, nkb, kwq.Reporter is service provider.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the four (4) titanium tapered rod was found to be broken during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.This report is for one (1) 4.0mm/5.5mm ti tapered rod 500mm.This is report 2 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the 4.0mm/5.5mm ti tapered rod 500mm (p/n 04.633.191 s/n (b)(6)) was received at customer quality.The tip of the returned rod¿s cross-section showed evidence that the rod was cut and not broken.The observed stress marks at the cross-section were consistent with the rod being cut by a tool as the stress marks indicate a heavy force was applied to the two sides of the rod.The use of a cutting tool would yield a similar stress pattern.Moreover, the cut cross-section was very flat, there was no evidence of concavity or surface deviation which would be expected of rod breakage/fracture.It is normal procedure to cut/size/shape the rods based on patient needs.The returned rod is consistent with a cut rod, not a broken rod.The overall complaint is not confirmed.Device failure/ defect identified? no; based on the surface condition at the site of material separation, the rod was cut and not broken.Dimensional inspection: conclusion: the measuring result does show conformity.The design, materials and finishing processes were found to be appropriate for the intended use of this device.Document/ specification review: a review of the manufacturing record evaluations was performed for the finished device lot number, and no non-conformances were identified.Complaint confirmed? no.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is not confirmed and no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: manufacturing location: supplier ¿ (b)(4) manufacturing / inspection, packaging and release by: monument.Release to warehouse date: apr 19, 2011.Part number: 04.633.191, 4.0mm/5.5mm ti tapered rod 500mm.Lot number: 6607731 (non-sterile).Lot quantity: 260.Work order traveler met all inspection acceptance criteria.Certificate of compliance supplied by (b)(4) dated apr 15, 2011 was reviewed and determined to be conforming.Inspection sheet, incoming final inspection, ns037083 rev b met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 21018, tialnbri6.00.Lot number: 4803320.Lot quantity: 533 lbs.Product traveler met all inspection acceptance criteria.Certification of compliance and chemical composition supplied by (b)(4) dated jun 18, 2004 was reviewed and determined to be conforming.Raw material inspection sheet, rmtialnbr16_00 rev fo met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device history review: nov 18, 2019: dhr reviewed.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM/5.5MM TI TAPERED ROD 500MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9349861
Report Number2939274-2019-62298
Device Sequence Number14138083
Product Code NKG
UDI-Device Identifier10705034746388
UDI-Public(01)10705034746388
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.633.191
Device Catalogue Number04.633.191
Device Lot Number6607731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date12/25/2019
Patient Sequence Number1